Alert archive / Pennsylvania / River Flood Advisories in 2007
River Flood Advisory 21, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this river flood advisory at Dec 9, 2007, 9:59 PM EST for Allegheny County, Pennsylvania. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2007, 9:59 PM EST (02:59 UTC)
- Expired
- Dec 11, 2007, 10:47 AM EST
- In force
- 37 hr
- Issued by
- NWS Pittsburgh, PA
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS81 KPBZ 100259 FLSPBZ FLOOD ADVISORY NATIONAL WEATHER SERVICE PITTSBURGH PA 959 PM EST SUN DEC 09 2007 ...THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A FLOOD ADVISORY FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY . RAINFALL OVER THE LAST 24 HOURS COMBINED WITH SNOWMELT IS CAUSING RISES ON AREA RIVERS. PAC003-101059- /O.NEW.KPBZ.FL.Y.0021.071210T0259Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 959 PM EST SUN DEC 09 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLOOD ADVISORY FOR THE MONONGAHELA PARKING WHARF ON THE OHIO RIVER AT PITTSBURGH. * UNTIL TUESDAY EVENING. * AT 09PM SUNDAY THE STAGE WAS 16.7 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE 18.0 FEET EARLY MONDAY MORNING AND TO NEAR 19.7 FEET EARLY TUESDAY MORNING. * IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOW ONTO THE MONONGAHELA PARKING WHARF $$
6 follow-up statements
000 WGUS81 KPBZ 101012 FLSPBZ FLOOD ADVISORY NATIONAL WEATHER SERVICE PITTSBURGH PA 512 AM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY .RAINFALL OVER THE LAST 24 HOURS COMBINED WITH SNOWMELT IS CAUSING RISES ON AREA RIVERS. PAC003-101812- /O.CON.KPBZ.FL.Y.0021.000000T0000Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 512 AM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL TUESDAY EVENING. * AT 04AM MONDAY THE STAGE WAS 16.8 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE ABOVE 18.0 FEET THIS MORNING...AND TO NEAR 19.7 FEET EARLY TUESDAY MORNING. * IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOW ONTO THE MONONGAHELA PARKING WHARF $$
000 WGUS81 KPBZ 101536 FLSPBZ FLOOD ADVISORY NATIONAL WEATHER SERVICE PITTSBURGH PA 1036 AM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY . WIDESPREAD HEAVY RAINS ACROSS SOUTHWEST PENNSYLVANIA AND NORTHERN WEST VIRGINIA WILL PRODUCE LARGE RISES ALONG THE MONONGAHELA AND UPPER OHIO RIVERS OVER THE NEXT 24 HOURS. THE LATEST STAGE FOR THE OHIO RIVER AT THE POINT THE POINT IN PITTSBURGH WAS 17.7 FEET AND RISING. THE STAGE IS EXPECTED TO RISE ABOVE 18.0 FEET AROUND NOON TODAY AND IS FORECAST TO RISE TO NEAR 19.6 FEET LATER THIS EVENING. AT 18.0 FEET WATER BEGINS TO AFFECT THE MONONGAHELA RIVER PARKING WHARF. THE STAGE AT THE POINT IN PITTSBURGH IS FORECAST TO FALL BELOW 18.0 FEET TUESDAY AFTERNOON. FLOOD STAGE FOR PITTSBURGH IS 25.0 FEET. PAC003-102336- /O.CON.KPBZ.FL.Y.0021.000000T0000Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1036 AM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL TUESDAY EVENING. * AT 10AM MONDAY THE STAGE WAS 17.6 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.6 FEET THIS EVENING. * IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOW ONTO THE MONONGAHELA PARKING WHARF $$
000 WGUS81 KPBZ 102258 FLSPBZ FLOOD ADVISORY NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EST MON DEC 10 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY .THE STAGE IS FORECAST TO RISE TO NEAR 19.6 FEET TONIGHT AND FALL BELOW 18.0 FEET TUESDAY AFTERNOON. PAC003-110658- /O.CON.KPBZ.FL.Y.0021.071210T2258Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 558 PM EST MON DEC 10 2007 THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL TUESDAY EVENING. * AT 05PM MONDAY THE STAGE WAS 18.4 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 19.6 FEET THIS EVENING. * IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOW ONTO THE MONONGAHELA PARKING WHARF $$
000 WGUS81 KPBZ 110602 FLSPBZ FLOOD ADVISORY NATIONAL WEATHER SERVICE PITTSBURGH PA 102 AM EST TUE DEC 11 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY .THE RIVER WILL NEAR CREST OVERNIGHT...FALLING BELOW 18.0 FEET TUESDAY AFTERNOON. PAC003-111402- /O.CON.KPBZ.FL.Y.0021.000000T0000Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 102 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL THIS EVENING. * AT 12AM TUESDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.8 FEET LATE TONIGHT THIS MORNING. * IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOW ONTO THE MONONGAHELA PARKING WHARF $$
000 WGUS81 KPBZ 110605 CCA FLSPBZ FLOOD ADVISORY ...CORRECTED NATIONAL WEATHER SERVICE PITTSBURGH PA 102 AM EST TUE DEC 11 2007 ...THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY .THE RIVER WILL NEAR CREST OVERNIGHT...FALLING BELOW 18.0 FEET TUESDAY AFTERNOON. PAC003-111402- /O.COR.KPBZ.FL.Y.0021.000000T0000Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 102 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY CONTINUES FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL THIS EVENING. * AT 12AM TUESDAY THE STAGE WAS 18.5 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL RISE TO NEAR 18.8 FEET LATE TONIGHT. * IMPACT...AT 18.0 FEET...WATER BEGINS TO FLOW ONTO THE MONONGAHELA PARKING WHARF $$
000 WGUS81 KPBZ 111547 FLSPBZ FLOOD ADVISORY NATIONAL WEATHER SERVICE PITTSBURGH PA 1047 AM EST TUE DEC 11 2007 ...THE FLOOD ADVISORY IS CANCELLED FOR THE OHIO RIVER... OHIO RIVER AT PITTSBURGH AFFECTING ALLEGHENY COUNTY .THE CREST ON THE OHIO RIVER HAS MOVED PAST PITTSBURGH AND THE RIVER WILL CONTINUE TO FALL. PAC003-111617- /O.CAN.KPBZ.FL.Y.0021.000000T0000Z-071212T0000Z/ /PTTP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 1047 AM EST TUE DEC 11 2007 THE FLOOD ADVISORY IS CANCELLED FOR THE OHIO RIVER AT PITTSBURGH. * UNTIL THIS EVENING. * AT 10AM TUESDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 25.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL. $$
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this river flood advisory went out at Dec 9, 8:26 PM EST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 9, 8:26 PM EST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 826 PM EST SUN DEC 9 2007 .SYNOPSIS... LOW PRESSURE WILL MOVE EAST OF THE AREA TONIGHT WITH AREAS OF DRIZZLE AND SCATTERED LIGHT RAIN CONTINUING. DAMP WEATHER WILL CONTINUE THROUGH MIDWEEK AS DISTURBANCES CONTINUE TO MOVE ACROSS A FRONT WHICH WILL WAVER OVER THE OHIO VALLEY. && .NEAR TERM /THROUGH MONDAY/... EWD PROGRESSING SHRTWV HAS DRAGGED BEST CHC OF MEASURABLE RAIN OUT OF THE AREA FOR THE NIGHT. LLVL MSTR WL RMN IN PLACE...SO ALL ZONES WL HAVE A DRIZZLE MENTION. NXT DISTURBANCE CONTS TO MOVE RAFALL UP THE OHIO VALLEY...THIS LKS TO AFFECT ZONES TO THE SOUTH OF I 70 ON MONDAY MRNG. NORTHWARD EXTENT OF THE PCPN FIELD IS DISPUTED BY OP MDLS. THUS...WITH FLOOD ADVISORIES ALREADY IN AFFECT THIS EVE...WL AVOID THE CONFUSION OF A FLOOD WATCH FOR THOSE SRN ZONES WHOSE STREAMS/SOILS HAVE BEEN MOISTURE REINFORCED BY SNOW MELT. MID SHIFT WL HAVE TO TAKE A CLOSE LOOK THOUGH. OTHERWISE...HAVE DROPPED THE FREEZING RAIN ADVISORY FOR THE I80 ZONES WITH MINIMAL ICE ACCUULATION THREAT IN LGT FZDZ OR SCATTER LGT FZRA. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG FRONTAL BOUNDARY THROUGH PERIOD WITH FRONT SAGGING NORTH AND SOUTH WITH WAVES. THIS WILL CONTINUE CHANCE FOR FREEZING/FROZEN PRECIP NEAR AND NORTH OF INTERSTATE 80 IN PENNSYLVANIA WITH PERIODS OF RAIN ELSEWHERE. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... MORE SUBSTANTIAL SHORTWAVE IS PROGGED TO PUSH FRONT SOUTH LATER THURSDAY WITH REINFORCING COLD FRONT FRIDAY. LAKE EFFECT SNOW SHOWERS WL BE POSSIBLE INTO SATURDAY BEFORE HIGH PRESSURE BUILDS ON SUNDAY. && .AVIATION /01Z MONDAY THROUGH FRIDAY/... EXPECT IFR/LIFR CONDITIONS TO PREVAIL THROUGH MONDAY MORNING WITH WIDESPREAD LLVL MSTR RMNG IN PLACE. NXT LOW IS PROGGED TO PROGRESS UP THE OHIO VALLEY TNGT AND MONDAY. PERIODS OF RAIN WILL BE MAINTAINED IN THE TAFS FOR TERMINALS TO THE SOUTH OF PIT. OVERALL PTN IS EXPECTED TO CONTINUE FOR THE WEEK WITH CONTINUED RAIN/MIXED PCPN CHCS AND DEGRADED CONDITIONS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 15
Hazardous weather outlook, Dec 9, 8:04 PM EST, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 804 PM EST SUN DEC 9 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ013-014-020>023-029>032- WVZ001>004-012-021>023-041-110115- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-LAWRENCE-BUTLER- BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 804 PM EST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007>009-015-016-110115- MERCER-VENANGO-FOREST-CLARION-JEFFERSON PA- 804 PM EST SUN DEC 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF FREEZING RAIN, SNOW OR SLEET IS POSSIBLE BOTH MONDAY NIGHT AND TUESDAY NIGHT AS TEMPERATURES FALL TO NEAR OR BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 11:49 PM EST | Areal Flood Advisory | PBZ | Fayette, Greene, Washington | 5 hr |
| Dec 10, 12:28 AM EST | Dense Fog Advisory | PBZ | Allegheny, Armstrong, Beaver, Butler, Clarion, Forest and 6 more | 9 hr |
Nearby
River Flood Advisories in Pennsylvania, 2007Every river flood advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.